Patient Name: Adela Torres
Patient ID: 132463
Room No.: 541
Date of Admission: 06/22/----
Admitting Physician: Leon Medina, MD, Internal Medicine
Admitting Diagnosis: Stomatitis, possibly methotrexate related.
Chief Complaint: Swelling of lips causing difficulty swallowing.
HISTORY OF PRESENT ILLNESS: This patient is a 57-year-old Cuban woman with a long history of rheumatoid arthritis. She has received methotrexate on a weekly basis as an outpatient for many years. Approximately 2 weeks ago she developed a respiratory infection, for which she received antibiotics, and completed that course of antibiotics. She developed some ulcerations of her mouth and was instructed to discontinue the methotrexate approximately 10 days ago. She showed some initial improvement, but over the last 3-5 days has had malaise, a low-grade fever, and severe oral ulcerations with difficulty in swallowing; although she can drink liquids with less difficulty. Patient denies any other problems at this point, except for a flare of arthritis since discontinuing the methotrexate. She has rather diffuse pain involving both large and small joints. This has caused her some anxiety.
MEDICATIONS: Prednisone 7.5 mg p.o. daily; estradiol 0.5 mg p.o. qam; Mobic 7.5 mg p.o. daily, recently discontinued because of questionable allergic reaction; HCTZ 25 mg p.o. every other day, and oral calcium supplements. In the past, she has been on penicillamine, azathioprine, and hydroxychloroquine, but she has not had Azulfidine, cyclophosphamide, or chlorambucil.
ALLERGIES: None by history.
FAMILY HISTORY: Noncontributory.
SOCIAL HISTORY: Noncontributory.
PHYSICAL EXAMINATION: This is a chronically ill-appearing female, alert, oriented, and cooperative. She moves with great difficulty because of fatigue and malaise. VITAL SIGNS: Blood pressure 107/80. Heart rate 100 and regular. Respirations 22. HEENT: Normocephalic. No...